Journal of Applied Mathematics and Stochastic Analysis
Volume 9 (1996), Issue 4, Pages 373-397

Dobrushin's approach to queueing network theory

F. I. Karpelevich,1 E. A. Pechersky,2 and Yu. M. Suhov3

1Moscow Institute of Transport Engineering, The Russian Ministry of Railways, 15 Obraztsova Str., Moscow 101475, Russia
2The Dobrushin Mathematical Laboratory, Institute for Problems of Information Transmission, The Russian Academy of Sciences, 19 Bol'shoi Karetnyi Per. GSP-4, Moscow 101447, Russia
3Statistical Laboratory, DPMMS, University of Cambridge, 16 Mill Lane, Cambridge CB2 1SB, UK

Received 1 October 1996; Revised 1 November 1996

Copyright © 1996 F. I. Karpelevich et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


R.L. Dobrushin (1929-1995) made substantial contributions to Queueing Network Theory (QNT). A review of results from QNT which arose from his ideas or were connected to him in other ways is given. We also comment on various related open problems.